Commun. Comput. Phys., 6 (2009), pp. 758-776.

A Two-Scale Asymptotic Analysis of a Time-Harmonic Scattering Problem with a Multi Layered Thin Periodic Domain

Mounir Tlemcani 1*

1 Universite des Sciences et de la Technologie d'Oran, U.S.T.O-M.B, BP 1505 El M'Naouer, Algeria.

Received 9 June 2008; Accepted (in revised version) 10 December 2008
Available online 5 March 2009


The scope of this paper is to show how a two-scale asymptotic analysis, based on a superposition principle, allows us to derive high order approximate boundary conditions for a scattering problem of a time-harmonic wave by a thin and tangentially periodic multi-layered domain. The periods are assumed of the same order of the thickness. New terms like memory effect and variance-covariance ones are observed contrarily to the laminar case. As a result, optimal error estimates are obtained.

AMS subject classifications: 78A45, 35B27, 35B25, 35C20

Notice: Undefined variable: pac in /var/www/html/issue/abstract/readabs.php on line 164
Key words: Two-scale asymptotic analysis, superposition principle, tangential periodicity, thin layer, approximate boundary condition, time-harmonic scattering.

*Corresponding author.
Email: (M. Tlemcani)

The Global Science Journal